Florida, 2025

Damaging Wind in Florida, March 5, 2025

March 5, 2025 · NWS JAX · 1 event in 1 county or zone

A pre-frontal squall line of storms produced localized wind damage in Marion County. Non-convective wind gusts were 40-50 mph through the morning hours as well.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A pre-frontal squall line of storms produced localized wind damage in Marion County. Non-convective wind gusts were 40-50 mph through the morning hours as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 5, 10:25 AM EST, 55 minutes earlier.

Area forecast discussion, Mar 5, 10:25 AM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1025 AM EST Wed Mar 5 2025

...New UPDATE...

.UPDATE...
Issued at 1020 AM EST Wed Mar 5 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

Any remaining counties have been dropped from the Severe
Thunderstorm Watch that was previously in effect until 10 AM. A
rather broken/ragged squall line continues to make it through the
area late this morning, with manly shower activity and some
isolated thunder. Given how strong wind shear and winds aloft are,
threat for isolated strong to severe thunderstorms will persist
over the next few hours along coastal southeast GA and generally
east of HWY 301 in northeast FL where a fairly weak axis of
instability remains.

&&

.NEAR TERM...
Issued at 201 AM EST Wed Mar 5 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

The potent squall line is pushing east across the FL panhandle and
into SE GA at this hour with Severe T'storm warnings along the
line. The CAMs including the high resolution HRRR, ARW, and the
HiResW-FV3, are showing the line of T'storms moving into western
SE GA counties near US441 before sunrise, with current radar trends
suggesting by 430-6AM arrival into western SE GA, progressing into
SE GA and the Suwannee Valley by sunrise (6AM-7AM). In coordination
with the Storm Prediction Center, A severe Thunderstorm watch is
in effect along and north of I-10 in NE FL into SE GA until 10AM
this morning, which may need to be extended later this morning.

Southerly winds are now increasing to 15-20 mph with gusts already
30-40 mph at Mayport and Craig Airfield. Have hoisted a wind
advisory as the increasing strong low level wind flow above the
surface overspreads the area ahead of the incoming line of strong
to severe T'storms. Temperatures are in the mid to upper 60s with
dewpoints creeping into the low 60s in NE FL and upper 50s over
SE GA, which should rise through the early morning hours into the
low to mid 60s.

After sunrise, the vigorous, deepening mid level shortwave trough
supporting the strong cold front extending south from the mid MS
valley will progress eastward, taking on a slight negatively tilt
as it lifts from the mid MS valley to the lower Great Lakes while
the base of the trough extends to the Gulf coast. The surface low
to the northwest will track northeast towards Michigan while the
strong cold extending south to the FL Gulf coast moves swiftly to
the east. Locally, the squall line ahead of the cold front will
progress eastward to the SE GA coast and along I-10 to near
Jacksonville through late morning, then continue through areas
south of I-10 to the NE FL coast through midday to early
afternoon. Main threat will be for strong to severe, locally
damaging wind gusts of 50-70 mph. But, some added instability may
promote some additional intensification over areas south of I-10
by midday where a isolated tornado threat will exist in more
intense bowing segments before the line emerges off the NE FL
coast and another severe thunderstorm watch or watch extension may
be needed south of I-10.

Highs today will rise into the upper 70s to around 80F with low
80s south of Jacksonville along I-95/St Johns river basin. Windy
conditions will persist along and behind the line of storms as
clearing skies and strong winds in the low levels mix down this
afternoon with winds veering from south to more southwesterly
15-25 mph with gusts to around 40 mph expected. The wind advisory
will continue through 7PM for these continued higher wind gusts.

Tonight, breezy conditions continue as winds turn westerly 15-20
mph with gusts to 25-35 mph under clear skies. Lows will fall
into the low 40s across SE GA and the mid 40s over NE FL.

&&

.SHORT TERM...(Thursday through Friday night)...

A dry and cooling northwesterly flow in the wake of the departing
system will leave us under mostly sunny skies and cooler than
normal temperatures Thursday. Gradients will only slowly relax
through Saturday which will promote gusty winds to continue
through Thursday afternoon, however, it's unlikely that these
gusts will warrant the need for another Wind Advisory. High
pressure building in from the west will calm conditions Thursday
night. Under clear skies and near calm conditions temperatures
will cool into the mid 30s in SE GA, supporting patchy to areas of
frost development. Elsewhere, lows reading in the upper 30s and
low 40s will be common.

On Friday, fair weather and temperatures rising into the 70s is
expected to cap off the work week as an upper ridge amplifies
northward, helping shift prevailing flow southwesterly and
allowing temperatures to rebound under mostly sunny skies.

&&

.LONG TERM...(Saturday through Tuesday night)...

Unsettled weather is likely to return to the region this weekend as
another upper trough digs its way across the Southern Plains and
eventually ejects across the local area toward the end of the
weekend as a gulf low translates through the Southeast.

Forecast uncertainty remains given the complexity of the pattern
this weekend. In sum, the GFS and GEFS are more progressive with
the aforementioned trough. On the other hand, both the GEPS and
ENS are slower to integrate the upper trough into the northern
stream jet, lingering rain chances across the area through Sunday
night and potentially Monday. The other factor will be the
placement of a frontal zone and where it is positioned as the
weak surface low lifts across it. All of that considered, there
will be increasing rain chances beginning Saturday as a strong
zonal upper jet develops. This system doesn't appear as potent as
the one passing today, but it still may present a severe threat
(low CAPE/high shear) Sunday. If anything, this elevate flood
risk threat but the current forecast rainfall should be overall
beneficial for our area.

By next week, the active pattern continues but the first half of
the week will be the lull period in between systems with
temperatures trending warmer than normal by midweek.

&&

.AVIATION...
(12Z TAFS)
Issued at 603 AM EST Wed Mar 5 2025

Mix of VFR and MVFR skies should predominantly become MVFR as
moisture increases over the area ahead of the approaching squall
line now moving just east of Tallahassee. Expect southerly winds
to be to 15-20 knots gusting to 20-25 knots and increase quickly
by 13Z to around 20 knots gusting to 30 knots before storms arrive.

The Pre frontal Squall line will move through the TAF sites mainly
14-16Z with variable gusty winds up to 40-45 knots in more intense
storms with IFR restrictions. Wind shear will be increasing just
ahead of the T'storms up to 45-50 knots around 2.0 kft.

The line will pass east of the TAF sites by 16-18Z with trailing
showers which will end by 20-22Z with skies becoming clear by 00Z.
Winds will turn southwesterly 15-20 knots with gusts 25-30 knots
and then gradually diminish to around 15 knots form the west by
00Z and then 12-15 knots gusting to 20-25 knots by 03-06Z with
some low level clouds trailing the cold front tonight, but likely
remaining VFR with cloud bases 3.5 kft or higher.

&&

.MARINE...
Issued at 201 AM EST Wed Mar 5 2025

Winds are increasing from the south early this morning to near
Gale Force and expect winds to further increase with gusts of
over Gale Force as a tightening pressure gradient develops
ahead of an approaching Squall line of Severe Thunderstorms
and Gale Warning is in effect until Thursday morning. As the
line of storms moves through the waters, locally higher gusty
winds are possible in storms. Showers and storms will move east
of the waters by mid to late afternoon with clearing skies. Winds
will become westerly behind the storms and will continue to gust
to Gale Force as high pressure begins to build from the northwest
and the actual cold front moves east of the waters.

Winds and seas will slowly subside on Thursday from the
northwest, likely prompting a small craft advisory through the
rest of the day into most of Thursday night as high pressure
settles closer to the waters. Winds begin to increase Friday night
into Saturday as the high shifts south of the region and the next
cold front approaches from the west with a return of Small Craft
conditions by Saturday night.

Rip Currents: High risk of rip currents is in effect for all area
beaches through this evening as strong southerly winds and
increasing surf levels of 4-6 ft help create frequent, deadly rip
currents. With offshore winds on Thursday, a moderate risk is
expected at all area beaches.

&&

.FIRE WEATHER...

A Wind Advisory will be in place for southerly winds gusting around
40 mph through this evening. These winds will occur before, with,
and behind a squall line of thunderstorms pushing through the
region this morning and exiting to the south early this afternoon.
Winds will shift to the west northwest behind the front and
linger through Thursday leading to high daytime dispersions today
and possibly Thursday with elevated dispersions also overnight.
Dry air will filter in behind the front and push humidities down
through Friday. Elevated fire weather conditions are possible on
Friday, mainly due to critically low humidity. Another period of
wet and unsettled weather is expected this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  75  41  61  37 / 100  10   0   0
SSI  77  43  63  43 /  90   0   0   0
JAX  79  43  66  39 /  80   0   0   0
SGJ  79  45  66  43 /  80   0   0   0
GNV  77  43  66  38 /  80   0   0   0
OCF  79  46  67  39 /  80   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 7 PM EST this evening for FLZ021-023-024-030-
     031-033-035-038-120-124-125-132-133-136>138-140-220-225-232-
     236-237-240-322-325-340-422-425-522.

     High Rip Current Risk until 10 PM EST this evening for FLZ124-
     125-133-138.

GA...Wind Advisory until 7 PM EST this evening for GAZ132>136-149-
     151>154-162-163-165-166-250-264-350-364.

     High Rip Current Risk until 10 PM EST this evening for GAZ154-
     166.

AM...Gale Warning until 9 AM EST Thursday for AMZ450-452-454-470-472-
     474.

&&

In the hours before

Special weather statement, Mar 5, 10:14 AM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1014 AM EST Wed Mar 5 2025

GAZ154-165-166-051530-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
1014 AM EST Wed Mar 5 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN CAMDEN AND SOUTHEASTERN
GLYNN COUNTIES THROUGH 1030 AM EST...

At 1014 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Darien to near Kings Ferry. Movement was
east at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Brunswick, Country Club Estates, High Point, Sea Island, Harrietts
Bluff, Dover Bluff, Jekyll Island, St Simons Island Village, St.
Simons Island, and Dock Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3119 8125 3110 8137 3080 8142 3077 8176
      3078 8177 3076 8178 3079 8179 3134 8147
      3133 8145 3133 8144 3131 8144 3128 8139
      3129 8139 3128 8138 3130 8137 3131 8134
      3128 8132 3128 8123
TIME...MOT...LOC 1514Z 263DEG 40KT 3132 8144 3078 8179

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

PK
Local storm report, Mar 5, 10:22 AM EST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1022 AM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     Non-Tstm Wnd Gst 2 WNW Mayport           30.39N 81.44W
03/05/2025  M50 MPH          AMZ452             FL   Mesonet

            Mesonet station 1483W Fswn Jfrd Station 40
            had a non-thunderstorm wind gust of 50 mph.

&&

abe
Special weather statement, Mar 5, 10:26 AM EST, 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1026 AM EST Wed Mar 5 2025

GAZ154-166-051545-
Coastal Glynn GA-Coastal Camden GA-
1026 AM EST Wed Mar 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CAMDEN AND
SOUTHEASTERN GLYNN COUNTIES THROUGH 1045 AM EST...

At 1026 AM EST, Doppler radar was tracking a strong thunderstorm near
Jekyll Island, or 9 miles south of Brunswick, moving northeast at 45
mph.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St Simons Island Village, High Point, St. Simons Island, Sea Island,
Dover Bluff, Jekyll Island, and Brunswick.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3119 8125 3110 8137 3090 8140 3085 8149
      3105 8161 3128 8126 3124 8123
TIME...MOT...LOC 1526Z 240DEG 38KT 3101 8150

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

PK
Local storm report, Mar 5, 10:49 AM EST, 31 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1049 AM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Non-Tstm Wnd Gst 2 WNW Mayport           30.39N 81.44W
03/05/2025  M42 MPH          AMZ452             FL   Mesonet

            Mesonet station 1483W Fswn Jfrd Station 40
            had a gust of 42 mph.

&&

abe
Local storm report, Mar 5, 10:50 AM EST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1050 AM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Non-Tstm Wnd Gst 1 WNW Fort Caroline     30.39N 81.52W
03/05/2025  M40 MPH          Duval              FL   Mesonet

            Mesonet station BLIF1 1 WNW Fort Caroline
            had a non-thunderstorm wind gust of 40 mph.

&&

abe
Local storm report, Mar 5, 11:04 AM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
1104 AM EST Wed Mar 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     Non-Tstm Wnd Gst Mayport                 30.38N 81.42W
03/05/2025  M48 MPH          Duval              FL   AWOS

            AWOS station KNRB Mayport Naval Station
            measured a non-thunderstorm wind gust of 48
            mph.

&&

abe

The radar

The Jacksonville radar (KJAX), 144 km away, was scanning. The volume nearest the first event began at 16:21 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
March 5, 11:20 AM EST
Where
Marion County, 0.92 mi NE of Silver Spgs Airpark
Measured
40 kt (46 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
29.230, -82.060

A large tree fell onto a single-family home in Silver Springs. The time of damage was based on radar. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1241110.